Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 51, NWS Quad Cities, IA

June 25, 2008Jefferson County, Keokuk County, Washington County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 25, 2008, 10:54 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 10:54 PM CDT (03:54 UTC)
Expired
Jun 26, 2008, 5:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 11:35 PM CDTHEAVY RAIN 5Packwood, IAMORE THAN 5 INCHES HAS FALLEN. RAIN GAUGE IS FULL...THUS MORE THAN 5 FALLEN. DUMPED GAUGE...AND READY FOR MORE NOW.
Jun 25, 11:44 PM CDTFLASH FLOODPackwood, IASEVERAL YARDS IN THE AREA ARE FLOODED...WITH THE WATER ABOUT 3 FEET DEEP IN PLACES. ROADS ARE ALSO FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 260355
FFWDVN
IAC101-107-183-261000-
/O.NEW.KDVN.FF.W.0051.080626T0354Z-080626T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF FAIRFIELD...
  SOUTHERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 500 AM CDT THURSDAY

* AT 1051 PM CDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL 
OF OVER 2 INCHES IN THE LAST 45 MINUTES NEAR PACKWOOD FROM A 
THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHLAND...
  PLEASANT PLAIN...PACKWOOD...MARTINSBURG...HEDRICK...BRIGHTON AND
  ABINGDON

THUNDERSTORMS WILL CONTINUE TO EFFECT THE WARNED AREA WITH AN 
ADDITIONAL 1 TO 2 INCHES POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4126 9242 4125 9174 4096 9176 4093 9217
      4095 9219 4116 9219 4116 9241 4117 9243
TIME...MOT...LOC 0354Z 180DEG 0KT 4105 9190

$$

ERVIN
2 follow-up statements
000 
WGUS73 KDVN 260500
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CDT WED JUN 25 2008

IAC101-107-183-261000-
/O.CON.KDVN.FF.W.0051.000000T0000Z-080626T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IA-WASHINGTON IA-KEOKUK IA-
1157 PM CDT WED JUN 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHERN KEOKUK...SOUTHWESTERN WASHINGTON AND JEFFERSON COUNTIES...

AT 1155 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. PACKWOOD IOWA HAS 
RECIEVED MORE THAN 5 INCHES OF RAIN IN THE PAST SEVERAL HOURS. FLASH 
FLOODING IS BEING REPORTED IN PACKWOOD. WIDESPREAD RAINFALL OF 2 TO 
3 INCHES HAS OCCURED THROUGHOUT THE WARNED AREA...WITH MOST OF IT 
FALLING BETWEEN 10 PM AND MIDNIGHT. ADDITIONAL RAINFALL UP TO A HALF 
INCH CAN BE EXPECTED BEFORE THE RAIN ENDS. RUNOFF FROM TONIGHTS RAIN 
WILL CONTINUE TO BRING FLASH FLOODING TO THE WARNED AREA INTO THE 
EARLY MORNING HOURS THURSDAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHLAND...
PLEASANT PLAIN...PACKWOOD...MARTINSBURG...HEDRICK...BRIGHTON AND
ABINGDON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.


LAT...LON 4126 9242 4125 9174 4096 9176 4093 9217
      4095 9219 4116 9219 4116 9241 4117 9243
TIME...MOT...LOC 0457Z 180DEG 0KT 4105 9190

$$

ERVIN
000 
WGUS73 KDVN 260712
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
211 AM CDT THU JUN 26 2008

IAC101-107-183-261000-
/O.CON.KDVN.FF.W.0051.000000T0000Z-080626T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IA-WASHINGTON IA-KEOKUK IA-
211 AM CDT THU JUN 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHERN KEOKUK...SOUTHWESTERN WASHINGTON AND JEFFERSON COUNTIES...

AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STRONG THUNDERSTORMS WHICH CAUSED THE FLASH FLOODING HAVE 
MOVED WELL SOUTH OF THE WARNED AREA.  HOWEVER...DUE TO THE SATURATED 
GROUND FROM RECENT FLOODING...AND UP TO 6 INCHES OF RAINFALL THAT 
FELL EARLIER THIS EVENING...FLOODING LIKELY CONTINUES IN THE WARNED 
AREA.  CEDAR CREEK ACROSS JEFFERSON COUNTY WILL LIKELY RISE VERY 
QUICKLY...RISING A FEW MORE FEET BEFORE CRESTING OVERNIGHT TONIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHLAND...
PLEASANT PLAIN...PACKWOOD...MARTINSBURG...HEDRICK...BRIGHTON AND
ABINGDON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4126 9242 4125 9174 4096 9176 4093 9217
      4095 9219 4116 9219 4116 9241 4117 9243
TIME...MOT...LOC 0711Z 180DEG 0KT 4105 9190

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:30 PM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 3:30 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT WED JUN 25 2008

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN FRONT OF CONSEQUENCE WAS
HORSE-SHOEING SOUTHWESTWARD OFF LOW NORTHWEST OF DULUTH MN...WITH
THE BOUNDARY LOOKING ALMOST QUASI-STATIONARY AS IT EXTENDS WESTWARD
ACRS NORTHERN NEB. 70 PLUS SFC DPT FIELD WAS CURRENTLY POOLING OVER
SOUTHEAST NEB...THE SOUTH HALF OF IA AND MUCH OF NORTHERN MO...WITH
HEATING INTO THE 80S IN SOUTHERN IA JACKING CAPES UP OVER 4K J/KG
ACCORDING TO LAPSE DATA. LOOKING UPSTREAM ON W/V FOR ANY KIND OF
WAVES ALOFT...THE IMAGERY SUGGESTS A FEW WEEK FEATURES OVER
SOUTHEAST SD...AND WESTERN NEB.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
A REAL CHALLENGE TONIGHT DETERMINING WHERE MCS WILL FIRE AND THEN
WHERE IN THE CWA OR IF IT WILL AFFECT THE CWA AT ALL. THE NEW SUITE
OF 12Z RUN SHORT RANGE MODELS ALL VARY FROM MAINLY DRY...TO HITTING
LARGE CHUNKS OF THE LOCAL FCST AREA/EITHER NORTH OR SOUTH/ WITH HEAVY
RAIN AND MARGINAL SVR. CONCEPTUALLY...TWO SCENARIOS COULD UNFOLD WITH
RESULTANT MCS EVENTUALLY IMPACTING THE CWA TONIGHT. ONE IN VCNTY OF
MAIN FRONT AND SOUTHEAST SD WAVE IN THE SOUTHWEST MN/NORTHWEST IA
REGION...WITH PROGGED PROPAGATION/CORFIDI VECTORS TAKING ACTIVITY
FEEDING ON NORTH END OF LLVL THTA-E GRADIENT AND...SOUTHEASTWARD ACRS
MAINLY THE SOUTHWEST HALF OF THE DVN CWA AFTER MIDNIGHT. THE OTHER
IS REFOCUSING NOCTURNAL LLJ CONVERGING ON LLVL BOUNDARY OVER NEB
INTO SOUTHWEST IA ALONG AND NORTH OF MID LEVEL CAP...WITH THIS
ACTIVITY THEN MAINLY IMPACTING THE FAR SOUTHERN CWA LATER
TONIGHT. A THIRD SCENARIO WOULD OF COURSE BE NOT MUCH HAPPENING AT
ALL LOCALLY TONIGHT LIKE THE NEW 12Z HIRES ECMWF SUGGESTS.

ALTHOUGH THE HIGH CAPES SHOULD WANE SOME AS THE EVENING PROGRESSES
OVER MUCH OF SOUTHERN IA...STILL PLENTY TO FUEL A DECENT STORM
COMPLEX IF IT WHERE TO FORM...ALTHOUGH LOW TO MID LEVEL SHEAR
MARGINAL AT BEST. THE SECOND SCENARIO/NEB-SW IA-NW MO/ INITIATION
WOULD BE BAD NEWS FOR AREAS HARD HIT BY HEAVY RAIN LAST NIGHT ACRS
NORTHERN MO INTO EXTREME SOUTHEAST IA AND WEST CENTRAL IL AND WOULD
WARRANT A FLASH FLOOD WATCH FOR THOSE AREAS...BUT CONFIDENCE IS TOO
LOW RIGHT NOW TO SIGNAL OUT ANY AREA WITH A HEADLINE. WILL TRY TO
COVER BOTH SCENARIOS WITH GENERIC MODERATE TO HIGH CHC POPS
ESPECIALLY AFTER 06Z...AND EVENING SHIFT WILL HAVE TO WATCH UPSTREAM
REGIONS TO SEE WHAT MAY UNFOLD. HIGH DPTS SUPPORT LOWS MAINLY IN THE
UPPER 60S...AND IF WINDS BECOME LIGHT ENOUGH SOME AREAS OF FOG LATE
TONIGHT POSSIBLE IN JUICED SFC LAYER.

ON THU...MCS SPAWNING PARAMETERS AND INSTABILITY SUGGEST AFTERNOON
CONVECTIVE DEVELOPMENT TO TAKE OFF ALONG THE NEB/SD BORDER INTO
NORTHWEST IA ALONG AND NORTH OF TIGHTENING LLVL BAROCLINICITY
TRYING TO MIGRATE NORTHWARD TO LEE OF WEST CENTRAL PLAINS
CYCLOGENESIS...WITH RESULTANT MCS THEN TRYING TO PROPAGATE EASTWARD
ALONG THE IA/MN BORDER AND POSSIBLY MORE SOUTHEASTWARD INTO THE FAR
NORTHWEST CWA BY LATE EVENING. MANY QUESTIONS FOR THIS PERIOD AS
WELL WITH DIFFERING MODEL SOLUTIONS...AND WILL JUST GO WITH LOW TO
MODERATE CHC POPS...WITH THE HIGHER POPS IN THE WEST CENTRAL AND
NORTHWEST CWA. HIGH TEMPS FOR THU TRICKY AS WELL...DEPENDING ON
CLOUD COVER/DEBRIS AND HIGH DPTS LIMITING REAL HEATING POTENTIAL.
WILL GO WITH WIDESPREAD MID TO UPPER 80S FOR NOW...WHICH IS A MODEL
GUIDANCE HAPPY MEDIUM.   ..12..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...

THURS NIGHT-FRI...
LARGE SCALE FORCING SUGGESTS EXTREMELY ACTIVE PERIOD WITH LIKELY MORE
THAN ONE DECENT MCS EVENT TO IMPACT THE AREA WITH INCREASING THREAT
FOR SEVERE WITH STRENGTHENING SHEAR...MODERATE-HIGH INSTABILITY AND
STRONG UPPER DIFFLUENCE AHEAD OF VIGOROUS SHORTWAVE TROUGH PASSING
FROM THE NORTHERN PLAINS THROUGH THE UPPER MIDWEST. WARM...MOIST
AIRMASS WITH HIGH WBZ/S SUPPORT MAIN THREAT OF SEVERE WILL BE DAMAGING
WINDS... WITH PARAMETERS FAVORABLE FOR DAMAGING BOW ECHO IMPACTING THE
CWA THURS EVE. CONTINUED TO HIT POPS HARDEST ACROSS NORTH 1/2 OR SO...
BUT LIKELY NEED TO BE BUMPED UP ALL AREAS. WIDESPREAD CONVECTION WITH
ACTIVE SEVERE WEATHER DAY APPEARS LIKELY FRI IN ADVANCE OF SFC FRONT
AND UPPER TROUGH. HAIL AND DAMAGING WINDS MAIN THREATS FRI WITH
POTENTIAL FOR FEW TORNADOES WITH HEATING AND TRIPLE POINT. PW/S IN
EXCESS OF 1.7 TO NEARLY 2 INCHES TO BRING SIGNIFICANT THREAT
FOR HEAVY RAIN... WITH 1 TO 3 INCHES ADDITIONAL DURING PERIOD AND
LOCALLY HIGHER IN AREAS THAT SEE REPEATED ACTIVITY. WILL HAVE TO WATCH THIS
VERY CLOSELY WITH SOILS STILL NOT DRIED OUT FROM RECENT RECORD FLOOD EVENT.

TEMPS ON FRI TRICKY. H85 THERMAL RIDGE SAGS INTO CWA WITH TEMPS IN THE
RANGE OF 20-22C... WHICH WITH AMPLE SOLAR INSOLATION AND DEEPER MIXING
TAKEN DRY ADIABITICALLY WOULD EASILY SUPPORT AROUND 90 OR L90S MANY AREAS.
HOWEVER... ANTICIPATING DECENT AMOUNT OF CLOUDS AND THUS SIDED TOWARD
MIXED OF DRY/MOIST WHICH YIELDS GENERAL RANGE OF 84-88 DEGS.

SAT-WED...
SHORTWAVE TROUGH DEEPENS INTO CLOSED LOW WHILE DIVING DOWN ACROSS THE
GREAT LAKES THROUGH THE WEEKEND. CYCLONIC FLOW AND HEATING WILL BRING
POTENTIAL FOR AFTN/EARLY EVE SHOWERS AND FEW TSTMS SAT-SUN. CLOSED LOW
SHIFTS THROUGH EASTERN GREAT LAKES MON...WITH CANADIAN HIGH PRESSURE
BUILDING IN BRINGING COOLER AND DRIER WX FIRST PART OF WEEK... WITH
TEMPS NEAR TO SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL THEN SHIFT EAST
OF CWA BY MIDWEEK WITH WARM... MOIST ADVECTION DEVELOPING ON INCREASING
SOUTHERLY FLOW. THIS COMBINED WITH SHORTWAVE ENERGY RIDING WESTERN
RIDGE AND DROPPING E/SE THROUGH THE PLAINS ON BACKSIDE OF EASTERN TROUGH
TO BRING RENEWED THREAT FOR SHOWERS/TSTMS BY WED.      ..05..

&&

.AVIATION...
MAINLY VFR CONDITIONS WITH CU THIS AFTERNOON...ALTHOUGH HIGH
LLVL MOISTURE SUPPORTING SOME LINGERING MVFR CIGS THROUGH 21Z AT ALL
TERMINALS. CONVECTION TONIGHT AND IMPACTS AT THE VARIOUS TERMINALS
TOUGH TO HAMMER OUT TAKING INTO ACCOUNT PLETHORA OF POTENTIAL
SCENARIOS...AND MAY GO WITH VCNTY OR JUST TEMPOS DURING PRIME WINDOW
OF 06Z-12Z OR SO. HIGH SFC LAYER MOISTURE MAY SUPPORT SOME MVFR OR
EVEN BOUTS OF IFR FOG LATER TONIGHT AND INTO THU MORNING AT MOST
TERMINALS...BEFORE SOUTHWEST SFC FLOW MIXES OUT AND INCREASES BY 14-
15Z. ANOTHER NIGHT OF POTENTIAL LLVL WIND SHEAR AGAIN WITH
STRENGTHENING LLJ AND DECOUPLING SFC WINDS POSSIBLY TOWARD 10Z THU.
..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

12/05
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT WED JUN 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL SLOWLY MOVE ACROSS THE AREA TODAY.
HEAVY RAIN IS POSSIBLE THIS MORNING SOUTH OF A LINE FROM FREEPORT
ILLINOIS TO OTTUMWA IOWA. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS
ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE.

TONIGHT...ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP IN WESTERN IOWA
AND SLOWLY MOVE ACROSS THE AREA...MAINLY AFFECTING AREAS NORTH OF
INTERSTATE 80. THERE IS THE POTENTIAL FOR A FEW STORMS TO BE SEVERE
TONIGHT...WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
BOUNDARIES LEFT OVER FROM THE WEDNESDAY NIGHT THUNDERSTORM COMPLEX
WILL PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY
ON THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE.

THURSDAY NIGHT INTO FRIDAY...YET ANOTHER THUNDERSTORM COMPLEX WILL
DEVELOP IN WESTERN IOWA AND MOVE ACROSS THE AREA. THIS THUNDERSTORM
COMPLEX IS OF PARTICULAR CONCERN. THERE ARE INDICATIONS THAT STORMS
WILL CONTINUOUSLY DEVELOP AND MOVE OVER THE SAME AREAS...PRODUCING
HEAVY RAINFALL. CURRENT INFORMATION SUGGESTS THAT AREAS NORTH OF
INTERSTATE 80 ARE AT GREATEST RISK.

FRIDAY AFTERNOON INTO FRIDAY NIGHT...A STRONG COLD FRONT IS FORECAST
TO SWEEP THROUGH THE AREA. THIS FRONT IS EXPECTED TO PRODUCE YET
ANOTHER ROUND OF THUNDERSTORMS. SEVERE STORMS WILL ALSO BE POSSIBLE
WITH THE MAIN THREATS BEING HAIL AND DAMAGING WINDS.

ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM WEDNESDAY NIGHT
THROUGH FRIDAY EVENING.

In the hours before

Local storm report, Jun 25, 10:12 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       PACKWOOD                41.13N 92.08W
06/25/2008  M1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            RAINFALL TOTAL OVER THE PAST 30 MINUTES.

&&

PHILIP
Local storm report, Jun 25, 10:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HEAVY RAIN       4 SW VAN HORNE          41.97N 92.15W
06/25/2008  M1.47 INCH       BENTON             IA   TRAINED SPOTTER

&&

ERVIN
Local storm report, Jun 25, 10:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HEAVY RAIN       5 NW IOWA CITY          41.71N 91.60W
06/25/2008  M2.10 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 9 PM. HEAVY RAIN CONTINUES.

&&

PHILIP
Local storm report, Jun 25, 10:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HEAVY RAIN       PACKWOOD                41.13N 92.08W
06/25/2008  M2.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            UPDATE. RAINFALL TOTAL SINCE ABOUT 945 PM. RECEIVED AN
            ADDITIONAL INCH OF RAIN IN THE PAST 15 MINUTES.

&&

PHILIP
Local storm report, Jun 25, 10:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      CORALVILLE              41.69N 91.60W
06/25/2008                   JOHNSON            IA   LAW ENFORCEMENT

            1ST AVENUE CLOSED DUE TO WATER OVER ROAD.

&&

ERVIN
Local storm report, Jun 25, 10:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND GST     PACKWOOD                41.13N 92.08W
06/25/2008  M50.00 MPH       JEFFERSON          IA   TRAINED SPOTTER

            WIND GAGE MAXED OUT AT 50 MPH.

1040 PM     TSTM WND GST     MOUNT PLEASANT          40.96N 91.55W
06/25/2008  E55.00 MPH       HENRY              IA   TRAINED SPOTTER

            WINDS ESTIMATED TO BE 50 TO 55 MPH BLEW SOME BICYCLES AND
            A GRILL OFF THE RESIDENCE DECK.

1042 PM     HAIL             AINSWORTH               41.29N 91.55W
06/25/2008  E0.75 INCH       WASHINGTON         IA   LAW ENFORCEMENT

&&

PHILIP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren64 min
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningDVNIowa66 min
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson66 min
Jun 25, 8:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Van Buren54 min
Jun 25, 8:23 PM CDTFlash Flood WarningDVNIowa, Johnson6 hr
Jun 25, 8:38 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee67 min
Jun 25, 8:50 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa70 min
Jun 25, 8:56 PM CDTSevere Thunderstorm WarningDVNBenton67 min
Jun 25, 8:57 PM CDTSevere Thunderstorm WarningDVNJohnson63 min
Jun 25, 9:33 PM CDTSevere Thunderstorm WarningDVNLinn60 min
Jun 25, 9:48 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington57 min
Jun 25, 10:36 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Muscatine, Washington32 min
Jun 26, 3:42 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more36 hr
Jun 26, 9:23 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee4 days

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.